I have a yeast infection, which I have had for maybe 2 weeks now for taking a lot of antibiotics. My yeast infection causes my clitoris to be hypersensitive and makes me feel like I need to urinate all the time. I started use gyno-daktarin cream which got rid of the itchiness and and the burning. However the clitoral discomfort and urgency to pee did not go away. I still show external symptoms of a yeast infection when I look down there too. So my doctor prescribed a single dose of fluconazole for me. I took it 28 hours ago. I took the capsule at 9pm the day I was prescribed the drug. The next morning I felt much better. My clitoris still felt a little sensitive, but less than before. And the urgency to pee was barely there. I ate cheesecake then took a nap that day for about 2 hours and woke up. When I woke up my clitoris felt more sensitive again (but not as bad as before I took fluconazole) and the urgency to urinate also feels worse (but not as bad as before I took fluconazole). I am worried that eating the cheesecake might have hindered the fluconazole from working since it contains dairy, and I read that taking dairy can inhibit the absorption of the drug. But I only ate 3 very small slices and I haven't taken in any other dairy containing food today. And I took probiotic vitamins as well. I would like to know if anyone has had a similar experience with fluconazole and how it ended? How long does it take typically for single dose fluconazole to work? (it says 2 days on the package) I would also like to know if I'm overreacting about the cheesecake and if it is significant enough to play a role in the function of fluconazole in me? Thank you so much for all replies!
Idk about the dairy issue, but I usually require THREE SEPARATE DOSES of the pill! I take them every other day for three times whenever I have a yeast infection. If you have a severe yeast infection, you may also require multiple doses.
The yeast fungal infection Candida thrives on sugar.
It is possible that the cheesecake raised your blood sugar levels. The result would likely be a reduction in the effectiveness of the fluconazole.
Drinking lots of water can help but getting control of thrush is difficult. You may need to think about improving your diet to reduce sugar intake and ask your GP to check how well your body is regularing your blood sugar.
- Fluconazole Information for Consumers
- Fluconazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluconazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 May 2011 • 1 answer
Updated 16 Oct 2016 • 1 answer
Posted 23 Oct 2016 • 1 answer
Updated 9 Mar 2017 • 1 answer
Updated 27 Jul 2018 • 1 answerFAQ by Drugs.com